MAUDE Adverse Event Report: TELEFLEX MEDICAL PU DP-44K DISP PUNCH 4.4MM; INSTRUMENTS, SURGICAL, CARDIOV

TELEFLEX MEDICAL PU DP-44K DISP PUNCH 4.4MM; INSTRUMENTS, SURGICAL, CARDIOV
Model Number IPN915271
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device is reportedly not available for investigation.A visual nor functional inspection of the product involved in the complaint could not be conducted since the product or a picture of the defect was not provided.The device history review could not be conducted since involved lot number was not provided.The customer complaint cannot be confirmed based only on the information provided; to perform an investigation and determine the source of defect reported it is necessary to evaluate the sample involved on this complaint.An attempt to duplicate the failure mode was made but at the time there is no inventory of the involved product code available at the facility nor is being manufactured at the time.If the sample becomes available this investigation will be updated with the evaluation results.
 
Event or Problem Description
While use in a cabg case the surgeon was using the aortic punch and the instrument was slightly jammed/stuck on the tissue of the aorta when closed.The surgeon was able to dislodge and open then punch with no harm but was concerned about its structure for future use.It has not happened in the last 2 months and may have been a certain box that was having this issue.They did not have the correct lot for these aortic punches used.They also told me they check and try the punches prior to use in a case.

Brand Name
PU DP-44K DISP PUNCH 4.4MM
Common Device Name
INSTRUMENTS, SURGICAL, CARDIOV
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
MDR Report Key12753858
Report Number3004365956-2021-00302
Device Sequence Number4557982
Product Code DWS
UDI-Device Identifier14026704697950
UDI-Public14026704697950
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN915271
Device Catalogue NumberDP-44K
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2021
Initial Report FDA Received Date11/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1